MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 23G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 23G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5423WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.The device history record showed manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
A user facility in china was using the vitrectomy cutter which was rattling and not cutting but continued to aspirate.There was patient contact but no effect the patient.
 
Additional Manufacturer Narrative
Evaluation completed.Visual inspection found the tubing and components wadded and tangled up inside the pack tray.There is fluid in the drip chamber, tubing, and fluid droplets visible in the collection cassette.Further inspection found the 23ga bi blade vit cutter loose at the bottom of the tray without the tip protector in place.However, the tip protector is loose in the pack tray.The needle is bent.There are droplets of dried solution in the vit cutter tubing.Closer inspection of the vit cutter found the aspiration barbed connector on the back cap is cracked and broken off with a piece of the connector remaining in the tubing.Therefore, the vit cutter cannot aspirate or cut.This assembly cannot function properly in this condition.The most probable root cause is unknown.The aspiration barb is separated from the vit cutter's cap.A supplier investigation request was issued to the vendor and the investigation is ongoing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
23G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
636226-3089
MDR Report Key22003998
Report Number0001920664-2025-00060
Device Sequence Number13036420
Product Code HQC
UDI-Device Identifier10757770059932
UDI-Public(01)10757770059932(17)270804
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5423WVB
Device Lot NumberX6707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown